Hail, Sampson
- When
- April 3, 4:35 PM EST
- Where
- Sampson County, Hobbton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.167, -78.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 3, 1:51 PM EST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 251 PM EDT MON APR 3 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... CWA CURRENTLY IN MODERATE RISK FOR SVR WX THIS AFTERNOON AND EVENING. TORNADO WATCH HAS ALREADY BEEN ISSUED SW OF THE CWA IN WESTERN NC/SC AND NORTHERN GA...WITH ACTIVITY ALREADY DEVELOPING THIS AFTERNOON IN WESTERN NC/SC...PROGRESSING EASTWARD LATER THIS AFTERNOON AND EVENING. ATMOSPHERE APPEARS TO BE DESTABILIZING AGAIN OVER CENTRAL AND WESTERN NC WITH CLOUD COVER BREAKING INTO PARLTY/MOSTLY SUNNY SKIES IN MANY LOCATIONS (GSO CURRENTLY 76F) AFTER ROUND OF SHOWERS AND STORMS CROSSED THE AREA THIS MORNING. SPECIAL 18Z GSO SOUNDING SHOWS STEEP NEAR DRY-ADIABATIC LAPSE RATES BETWEEN 875-750 MB WITH SHALLOW CAP BETWEEN 900-825 MB. SOUNDING ALSO SHOWS STRONG LOW-LEVEL SPEED SHEAR WITH 15KT SW SURFACE WINDS AND 55KT WSW WINDS AT 900 MB. ALTHOUGH SOUNDING IS QUITE DRY...THE POTENTIAL FOR REALIZING CONVECTIVE INSTABILITY IS LIKELY WITH STRONG DEEP-LAYER ASCENT AS H3 TROF GOES NEGATIVE TILT OVER THE REGION AND SFC FRONT CROSSES THE AREA LATER THIS EVENING...ESPECIALLY IN CENTRAL AND EASTERN PORTIONS OF THE CWA WHERE DEWPOINTS ARE HIGHER. SHRA/TSRA ACTIVITY SHOULD BE EAST OF THE CWA BY 03-06Z TONIGHT AS SFC FRONT AND UPPER LEVEL DYNAMICS MOVE OFF TO THE EAST. THROUGH TOMORROW...COLD H5 LOW WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES AND INTO NEW ENGLAND THROUGH TUESDAY AND WEDNESDAY...KEEPING HIGH/LOW TEMPS BELOW NORMAL THESE DAYS WITH BROAD TROF OVER THE REGION. H5 RIDGE BEGINS TO ADVECT OVER THE AREA BY LATE THURSDAY...ALLOWING HIGH/LOW TEMPS TO RETURN TO NORMAL VALUES. MOSTLY CLEAR SKIES ARE EXPECTED THROUGH THURSDAY AS WEAK HIGH PRESSURE AND H5 RIDGE BUILD OVER THE AREA. && .LONG TERM /THURSDAY THROUGH MONDAY/... UPPER LEVEL RIDGE AXIS SHIFTS EAST AND OVER THE AREA LATE THURSDAY INTO FRIDAY WITH TEMPS INCREASING INTO THE MID 70S TO NEAR 80 ON FRIDAY. NEXT UPPER LEVEL TROF APPROACHES LATE FRIDAY AND MOVES OFFSHORE ON SATURDAY. DETAILS WITH THIS SYSTEM REMAIN UNCLEAR SO OPTED TO KEEP A SMALL POP IN FOR FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM DOES NOT APPEAR TO BE A SIGNIFICANT PRECIP PRODUCER AT THIS POINT. BACK TO NW FLOW FOR SUN AND MON WITH COOLER TEMPS AND NO PRECIP. && .AVIATION... EXPECT SCATTERED CLOUDS EARLY THIS AFTERNOON...THEN OCCASIONAL CEILINGS AT 4-6KFT WITH SHRA/TSRA DEVELOPING BY MID AFTERNOON AS THE ATMOSPHERE CONTINUES TO DESTABILIZE AHEAD OF THE APPROACHING FRONT. SOUTHWEST WINDS WILL BE PICKING UP AHEAD OF THE FRONT WITH GUSTS FROM 20 TO 25 KNOTS. THE TIMING OF THE CONVECTIVE ACTIVITY IS STILL UNCERTAIN. AS SUCH...WILL ADVERTISE CUMULONIMBUS CLOUDS TO INDICATE THE POTENTIAL FOR THUNDERSTORMS IN THE TAFS DURING THE 3-4 HOUR WINDOW WHERE ACTIVITY WILL BE MORE LIKELY. CLOUDS WILL SCATTER POST-FROPA AROUND 02Z...THEN BECOME CLEAR WITH WESTERLY WINDS 5-10KTS AROUND MIDNIGHT. CONTINUED CLEAR TOMORROW WITH WESTERLY WINDS 10 TO 15 KTS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...VINCENT LONG TERM...BLAES AVIATION...MLM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 155 PM EDT MON APR 3 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-040845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 155 PM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING ACROSS CENTRAL NORTH CAROLINA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHTLINE WINDS AND LARGE HAIL. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE WESTERN PIEDMONT AROUND MID AFTERNOON...THEN MOVE QUICKLY EAST. THE STORMS SHOULD EXIT THE COASTAL PLAIN COUNTIES OF CENTRAL NORTH CAROLINA BY 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE WEATHER CONCERNS TUESDAY AS RED FLAG WARNINGS MAY BE NEEDED. STRONG GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES ARE FORECAST. FUEL MOISTURE LEVELS MAY BE DAMPENED MONDAY... WHICH WOULD REDUCE THE THREAT OF ADVERSE FIRE BEHAVIOR OR GROWTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 3 PM AND 9 PM. PWB/WSS
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL OAKBORO 35.22N 80.33W
04/03/2006 E0.50 INCH STANLY NC TRAINED SPOTTER
DIME SIZED HAIL...LESS THAN 3/4 INCH.
0840 AM HAIL 3 N DENTON 35.68N 80.11W
04/03/2006 E0.50 INCH DAVIDSON NC TRAINED SPOTTER
DIME SIZED HAIL...LESS THAN 3/4 INCH.
0915 AM HAIL PITTSBORO 35.72N 79.17W
04/03/2006 E0.75 INCH CHATHAM NC LAW ENFORCEMENT
REPORTED AT INTERSECTION OF SILK HOPE AND GUM SPRINGS
ROADS.
0942 AM HAIL CARY 35.78N 78.80W
04/03/2006 E0.50 INCH WAKE NC TRAINED SPOTTER
DIME SIZED HAIL...LESS THAN 3/4 INCH JUST SOUTH OF
REGENCY PARKWAY AND TRYON ROAD.
0945 AM HAIL PITTSBORO 35.72N 79.17W
04/03/2006 E0.50 INCH CHATHAM NC LAW ENFORCEMENT
MARBLE TO DIME SIZED HAIL COVERING THE GROUND.
0948 AM HAIL CARY 35.78N 78.80W
04/03/2006 E0.25 INCH WAKE NC TRAINED SPOTTER
PEA SIZED HAIL REPORTED AT CARY TOWNE CENTER...
INTERSECTION OF MAYNARD ROAD AND WALNUT STREET.
0958 AM HAIL 8 NE RALEIGH 35.89N 78.54W
04/03/2006 E0.75 INCH WAKE NC TRAINED SPOTTER
1/2 TO 3/4 INCH HAIL REPORTED AT INTERSECTION OF BUFFALO
ROAD AND FORESTVILLE ROAD.
1019 AM HAIL 10 NW ZEBULON 35.93N 78.44W
04/03/2006 E0.88 INCH WAKE NC TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED ON HIGHWAY 96.
1020 AM HAIL WENDELL 35.78N 78.37W
04/03/2006 E0.75 INCH WAKE NC TRAINED SPOTTER
PENNY SIZED HAIL REPORTED ON HIGHWAY 64 BYPASS AT
ROLESVILLE ROAD EXIT.
1111 AM HAIL 1 E ROCKY MOUNT 35.95N 77.78W
04/03/2006 E0.75 INCH EDGECOMBE NC TRAINED SPOTTER
PENNY SIZED HAIL REPORTED AT INTERSECTION OF ATLANTIC
AVENUE AND US HIGHWAY 64 BYPASS.
1114 AM HAIL 1 E ROCKY MOUNT 35.95N 77.78W
04/03/2006 E0.75 INCH EDGECOMBE NC TRAINED SPOTTER
PENNY SIZED HAIL REPORTED ON GEORGE STREET.
&&
MWSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 355 PM EDT MON APR 3 2006 NCZ021>023-038-039-073-074-083-084-032100- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON-RICHMOND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO...ALBEMARLE... TROY...WADESBORO...ROCKINGHAM 355 PM EDT MON APR 3 2006 ...SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING TOWARD THE WESTERN SECTIONS OF CENTRAL NORTH CAROLINA... SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER SECTIONS OF THE NORTH CAROLINA FOOTHILLS THIS AFTERNOON. A FEW OF THESE STORMS HAVE PRODUCED HAIL THE SIZE OF PING PONG BALLS. SCATTERED STRONG TO POSSIBLY SEVERE STORMS COULD AFFECT THE NORTHWEST PIEDMONT OF CENTRAL NORTH CAROLINA BEFORE 430 PM...AND SECTIONS OF THE SOUTHERN PIEDMONT AROUND ALBEMARLE AND WADESBORO BEFORE 530 PM. KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL RAIN BEGINS BEFORE TAKING SHELTER. THE MAIN SEVERE WEATHER THREAT FROM THESE STORMS WILL BE LARGE HAIL...WIND GUSTS UP TO 45 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD. WSS/BSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 442 PM EDT MON APR 3 2006 NCZ086-088-032115- CUMBERLAND-HOKE- 442 PM EDT MON APR 3 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND AND SOUTHERN HOKE COUNTIES THROUGH 515 PM EDT... AT 442 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES SOUTH OF ANTIOCH...OR ABOUT OVER RED SPRINGS...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...HOPE MILLS...CEDAR CREEK...STEDMAN...AND...VANDER...AUTRYVILLE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. REMEMBER A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 12 MIDNIGHT. WSS/BSD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 6 SSE FAYETTEVILLE 34.99N 78.86W
04/03/2006 E1.50 INCH CUMBERLAND NC TRAINED SPOTTER
TOM STARLING RD.
&&
BSDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 2 E CLEMMONS 36.02N 80.35W
04/03/2006 E1.00 INCH FORSYTH NC LAW ENFORCEMENT
&&
ORROCKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL WINSTON-SALEM 36.10N 80.26W
04/03/2006 E0.88 INCH FORSYTH NC TRAINED SPOTTER
SHALLOW LAWN AND MURRAY DR JUST NOTH OF WINSTON SALEM.
0520 PM HAIL RURAL HALL 36.23N 80.29W
04/03/2006 E1.00 INCH FORSYTH NC TRAINED SPOTTER
ON 52 NORTH JUST SOUTH RURAL HALL.
&&
ORROCKThe Raleigh/Durham radar (KRAX), 57 km away, was scanning. The volume nearest the first event began at 21:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507272.